Missouri, 2007Flooding in Missouri, April 14 to 16, 2007
April 14 to 16, 2007 · NWS EAX · 4 events in 3 counties and zones
Rain combined with rapid snow melt, led to some minor river flooding April 14th through April 16th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain combined with rapid snow melt, led to some minor river flooding April 14th through April 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 14, 11:25 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 14, 11:25 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1225 PM CDT SAT APR 14 2007
...UPDATED SHORT TERM/AVIATION DISCUSSION...
.DISCUSSION...
WHAT LITTLE SUNSHINE WEVE SEEN OVER NW MO/NE KS LATE THIS MORNING
IS QUICKLY FILLING IN WITH DEEP CONGESTED CUMULUS. VISIBLE SATELLITE
IMAGERY SHOWS A COMPACT MID LEVEL SHORTWAVE DROPPING SOUTH THROUGH
IOWA EARLY THIS AFTERNOON. ENHANCED LIFT TO THE S/SW OF THIS SYSTEM
IS BEING REALIZED IN THE RAPIDLY GROWING CUMULUS DECK. RUC SOUNDINGS
SHOWED THAT VERY COLD TEMPERATURES ALOFT ARE CONTRIBUTING TO MODEST
SURFACE BASED INSTABILITY...WHICH MAY BE REALIZED ONCE TEMPERATURES
REACH THE MID 50S. SOME OF THIS INSTABILITY MAY BE OFFSET BY
LOWER DEWPOINTS...BUT SCATTERED HIGH-BASED SHOWERS SHOULD GRADUALLY
DEVELOP OVER THE NEXT COUPLE HOURS. MAY EVEN SEE SOME SMALL HAIL
ALONG WITH A RUMBLE OF THUNDER OR TWO IN THE HEAVIER CELLS.
OTHERWISE...MOST AREAS WILL AVERAGE PARTLY SUNNY THIS AFTERNOON WITH
THE DEFORMATION ZONE QUICKLY SHIFTING SOUTH AND EAST OF THE
AREA...TAKING THE STRATUS AND STEADIER PRECIPITATION WITH IT.
IF WINDS CAN DIMINISH...MAY SEE A FAIRLY WIDESPREAD GROUND FOG
DEVELOP OVERNIGHT...ESPECIALLY OVER THE SMALL SNOWPACK OVER THE SRN
CWA. WILL TAKE A LOOK AT THIS IN A BIT.
BOOKBINDER
&&
.PREV DISCUSSION...
/ISSUED 345 AM CDT SAT APR 14 2007/
UPPER LOW STARTING TO PICK UP SPEED AS IT OPENS UP AND LIFTS TO THE
NORTHEAST. DEFORMATION BAND OF RAIN AND SNOW WILL MOVE ACROSS
FORECAST AREA THIS MORNING...GRADUALLY DIMINISHING AS THE UPPER LOW
WEAKENS. TRICKY ON EXACTLY WHERE THE EDGE OF THE SNOW WILL BE.
GETTING RAIN SNOW MIX AS FAR NORTH AS MCI AT THIS TIME. AREAS JUST
SOUTH AND EAST OF KANSAS CITY ALREADY HAVE PICKED UP A COUPLE OF
INCHES OF SNOW FROM EARLY PRECIPITATION...SO THIS ADDITIONAL INCH OR
LESS WE SHOULD PICK UP WITH THE DEFORMATION BAND...WILL KEEP ROADS
SLUSHY. BIGGER PROBLEMS WITH THE ADVISORY IS THOSE PORTIONS THAT
DID NOT PICK UP ANY SNOW WITH THE FIRST ROUND. AREAS FROM NORTHERN
KANSAS CITY...TO MOBERLY MAY PICK UP A SLUSHY HALF INCH OUT OF THE
FINAL ROUND...WHICH IS NOT REALLY ADVISORY CRITERIA...BUT THE WET
SLUSHY NATURE OF THIS SNOW...IT WILL MAKE FOR SLICK ROADS...AND POOR
VISIBILITIES AT TIMES WILL ALSO MAKE DRIVING DIFFICULT...SO CAN NOT
JUSTIFY DROPPING THE ADVISORY AT THIS POINT FOR THOSE AREAS.
FOR THIS AFTERNOON...MODELS SHOW A SECONDARY WEAK SHORT WAVE
DROPPING DOWN BACK SIDE OF THE UPPER TROUGH. FORECAST SOUNDINGS SHOW
AN UNSTABLE LAYER UP THROUGH 650 MB FORMING WITH SOME MOISTURE IN
THE 800 TO 700 MB LAYER. WILL PUT IT AS SPRINKLES AT THIS
POINT...BUT SOMETHING TO BE WATCHED IF IT CAN DEVELOP INTO MORE
SUBSTANTIAL CONVECTIVE SHOWERS THIS AFTERNOON.
LATER TONIGHT...WITH SURFACE RIDGING MOVING INTO WESTERN PORTIONS OF
FORECAST AREA...LIGHT WINDS AND THE VERY WET GROUND WHERE SNOW
FELL...WOULD EXPECT TO SEE SOME AREAS OF FOG FORMING. WILL RESTRICT
THE MENTION TO PLACES THAT SHOULD HAVE THE WETTEST GROUND...MAINLY
FROM SOUTH OF KANSAS CITY INTO CENTRAL MISSOURI.
DURING THE DAY ON SUNDAY...NORTHWEST PORTIONS OF FORECAST AREA
SHOULD SEE THE GREATEST WARM UP...WITH LACK OF WET GROUND AND PLENTY
OF SUNSHINE. EVEN AREAS THAT RECEIVED SNOW...SHOULD BE ABLE TO WARM
UP SUBSTANTIALLY IN THE AFTERNOON AS WE MIX DOWN FROM 850 MB. MONDAY
SHOULD BE EVEN WARMER WITH UPPER RIDGE ACROSS AREA...AND SOUTHERLY
FLOW SETTING UP AHEAD OF NEXT SHORT WAVE.
PC
&&
.AVIATION...
CEILINGS CONTINUE TO RAISE THROUGH VFR EARLY THIS AFTERNOON AS
EARLIER STORM SYSTEM DEPARTS. HOWEVER...WILL STILL SEE BROKEN
CEILINGS AROUND 5-6KFT THROUGH THE AFTERNOON AS AN UPPER LEVEL
DISTURBANCE DROPS SOUTH ACROSS IOWA. MAY SEE AN ISOLATED SHOWER OR
THUNDERSTORM DEVELOP DUE TO WEAK INSTABILITY/COLD TEMPERATURES
ALOFT...BUT VFR CONDITIONS WILL PREVAIL.
CLOUDS TO DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING.
MAY SEE SOME SHALLOW GROUND FOG DEVELOP TOWARD 12Z GIVEN THE
RESIDUAL MOISTURE...ESPECIALLY AT KANSAS CITY TERMINALS...WITH THE
ONLY CAVEAT BEING DRY AIR ADVECTION UPSTREAM. FOR NOW HAVE HINTED AT
THIS POTENTIAL WITH MVFR VISIBILITIES IN THE 18Z TAFS.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO EAX
Hazardous weather outlook, Apr 14, 12:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT APR 14 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SAT APR 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
MODEST INSTABILITY AND COLD TEMPERATURES ALOFT MAY CONTRIBUTE
TO WIDELY SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO
ACROSS THE REGION THIS AFTERNOON. ANY THUNDERSTORMS THAT DO
DEVELOP WILL NOT BE SEVERE...ALTHOUGH SOME SMALL HAIL COULD MIX
WITH THE RAINFALL IF STORMS DEVELOP.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
BOOKBINDER
In the hours before
Local storm report, Apr 14, 9:50 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 AM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM SNOW 4 N DREXEL 38.54N 94.61W
04/13/2007 E1.5 INCH CASS MO TRAINED SPOTTER
1106 PM SNOW PAOLA 38.58N 94.87W
04/13/2007 E2.0 INCH MIAMI KS LAW ENFORCEMENT
1 TO 2 INCHES OF SNOW. SEVERAL TRAFFIC ACCIDENTS
REPORTED.
1121 PM SNOW WHITEMAN AFB 38.73N 93.55W
04/13/2007 E1.0 INCH JOHNSON MO PUBLIC
1130 PM SNOW SEDALIA 38.70N 93.23W
04/13/2007 E0.5 INCH PETTIS MO LAW ENFORCEMENT
1239 AM SNOW GREENWOOD 38.85N 94.34W
04/14/2007 M2.0 INCH JACKSON MO NWS EMPLOYEE
0131 AM SNOW HARRISONVILLE 38.66N 94.35W
04/14/2007 M3.0 INCH CASS MO FIRE DEPT/RESCUE
NUMEROUS POWER LINES AND TREE LIMBS UP TO 4 INCHES IN
DIAMETER DOWNED
0724 AM SNOW BUTLER 38.26N 94.34W
04/14/2007 M0.4 INCH BATES MO CO-OP OBSERVER
2.03 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0730 AM SLEET PLEASANT HILL 38.80N 94.27W
04/14/2007 M3.00 INCH CASS MO NWS EMPLOYEE
1.29 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0730 AM SNOW LEES SUMMIT 38.92N 94.38W
04/14/2007 M2.0 INCH JACKSON MO NWS EMPLOYEE
1.17 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0730 AM SNOW RAYMORE 38.81N 94.46W
04/14/2007 M3.0 INCH CASS MO CO-OP OBSERVER
1.01 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0741 AM SNOW CENTERVILLE KS 38.22N 95.02W
04/14/2007 M2.5 INCH LINN KS CO-OP OBSERVER
2.48 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0747 AM SNOW MOUND CITY KS 38.14N 94.82W
04/14/2007 M1.0 INCH LINN KS CO-OP OBSERVER
2.10 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0846 AM SNOW 4 S LEES SUMMIT 38.86N 94.38W
04/14/2007 M2.7 INCH JACKSON MO NWS EMPLOYEE
0.88 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0846 AM SNOW 1 E STANLEY 38.85N 94.63W
04/14/2007 M1.9 INCH JOHNSON KS CO-OP OBSERVER
0.96 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0846 AM SNOW 3 E OLATHE 38.89N 94.76W
04/14/2007 M3.0 INCH JOHNSON KS CO-OP OBSERVER
1.27 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0847 AM SNOW RIDGEWAY 40.38N 93.94W
04/14/2007 M2.3 INCH HARRISON MO CO-OP OBSERVER
0.72 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0853 AM SNOW PAOLA 38.58N 94.87W
04/14/2007 M2.0 INCH MIAMI KS CO-OP OBSERVER
1.91 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0928 AM SNOW KINGSVILLE 38.74N 94.07W
04/14/2007 M3.5 INCH JOHNSON MO CO-OP OBSERVER
1.00 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
1027 AM SNOW 3 S STANLEY 38.81N 94.65W
04/14/2007 M2.5 INCH JOHNSON KS CO-OP OBSERVER
1.57 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
&&
BOOKBINDERLocal storm report, Apr 14, 9:53 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 AM CDT SAT APR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM SNOW 4 N DREXEL 38.54N 94.61W
04/13/2007 E1.5 INCH CASS MO TRAINED SPOTTER
1106 PM SNOW PAOLA 38.58N 94.87W
04/13/2007 E2.0 INCH MIAMI KS LAW ENFORCEMENT
1 TO 2 INCHES OF SNOW. SEVERAL TRAFFIC ACCIDENTS
REPORTED.
1121 PM SNOW WHITEMAN AFB 38.73N 93.55W
04/13/2007 E1.0 INCH JOHNSON MO PUBLIC
1130 PM SNOW SEDALIA 38.70N 93.23W
04/13/2007 E0.5 INCH PETTIS MO LAW ENFORCEMENT
1239 AM SNOW GREENWOOD 38.85N 94.34W
04/14/2007 M2.0 INCH JACKSON MO NWS EMPLOYEE
0131 AM SNOW HARRISONVILLE 38.66N 94.35W
04/14/2007 M3.0 INCH CASS MO FIRE DEPT/RESCUE
NUMEROUS POWER LINES AND TREE LIMBS UP TO 4 INCHES IN
DIAMETER DOWNED
0724 AM SNOW BUTLER 38.26N 94.34W
04/14/2007 M0.4 INCH BATES MO CO-OP OBSERVER
2.03 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0730 AM SNOW PLEASANT HILL 38.80N 94.27W
04/14/2007 E3.0 INCH CASS MO NWS EMPLOYEE
1.29 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0730 AM SNOW RAYMORE 38.81N 94.46W
04/14/2007 M3.0 INCH CASS MO CO-OP OBSERVER
1.01 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0730 AM SNOW LEES SUMMIT 38.92N 94.38W
04/14/2007 M2.0 INCH JACKSON MO NWS EMPLOYEE
1.17 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0741 AM SNOW CENTERVILLE KS 38.22N 95.02W
04/14/2007 M2.5 INCH LINN KS CO-OP OBSERVER
2.48 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0747 AM SNOW MOUND CITY KS 38.14N 94.82W
04/14/2007 M1.0 INCH LINN KS CO-OP OBSERVER
2.10 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0846 AM SNOW 3 E OLATHE 38.89N 94.76W
04/14/2007 M3.0 INCH JOHNSON KS CO-OP OBSERVER
1.27 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0846 AM SNOW 1 E STANLEY 38.85N 94.63W
04/14/2007 M1.9 INCH JOHNSON KS CO-OP OBSERVER
0.96 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0846 AM SNOW 4 S LEES SUMMIT 38.86N 94.38W
04/14/2007 M2.7 INCH JACKSON MO NWS EMPLOYEE
0.88 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0847 AM SNOW RIDGEWAY 40.38N 93.94W
04/14/2007 M2.3 INCH HARRISON MO CO-OP OBSERVER
0.72 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0853 AM SNOW PAOLA 38.58N 94.87W
04/14/2007 M2.0 INCH MIAMI KS CO-OP OBSERVER
1.91 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
0928 AM SNOW KINGSVILLE 38.74N 94.07W
04/14/2007 M3.5 INCH JOHNSON MO CO-OP OBSERVER
1.00 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
1027 AM SNOW 3 S STANLEY 38.81N 94.65W
04/14/2007 M2.5 INCH JOHNSON KS CO-OP OBSERVER
1.57 STORM TOTAL LIQUID EQUIVALENT RAIN AND SNOW
&&
BOOKBINDERFlood, Henry
- When
- April 14, 1:00 PM CST to April 16, 8:00 AM CST
- Where
- Henry County, 4.23 mi WNW of Urich to 2.21 mi NW of Lucas
- Cause
- Heavy Rain / Snow Melt
- Reported by
- COOP Observer
- Coordinates
- 38.497, -94.070
The South Grand River near Urich crested at 26.87 feet, or 2.87 feet above flood stage.
Flood, Johnson
- When
- April 14, 2:00 PM CST to April 15, 8:00 AM CST
- Where
- Johnson County, 0.54 mi NW of Vly City to 3.51 mi ESE of Vly City
- Cause
- Heavy Rain / Snow Melt
- Reported by
- COOP Observer
- Coordinates
- 38.875, -93.638
The Blackwater River near Valley City crested at 24.30 feet, or 2.30 feet above flood stage.
Flood, Cooper
- When
- April 14, 5:00 PM CST to April 15, 1:00 AM CST
- Where
- Cooper County, 1.81 mi NE of Clifton City to 1.15 mi SW of Otterville
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Other Federal Agency
- Coordinates
- 38.790, -93.028
The Lamine River at Otterville crested at 15.99 feet, or 0.99 feet above flood stage.
Flood, Henry
- When
- April 15, 5:00 AM CST to 10:00 AM CST
- Where
- Henry County, 1.43 mi WNW of Blairstown to 2.67 mi SW of Blairstown
- Cause
- Heavy Rain / Snow Melt
- Reported by
- COOP Observer
- Coordinates
- 38.577, -93.995
The Big Creek at Blairstown crested at 20.30 feet, or 0.30 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in South Carolina, April 14 to 15, 20071 death · 5 injured · $12,000 · EF3 · 18 events
- Tornadoes and Damaging Winds in Georgia, April 14 to 15, 20075 injured · $2.7 million · EF2 · 16 events
- Tornadoes and Flash Flooding in Mississippi, April 14, 2007$2.2 million · EF1 · 39 events
- Tornadoes and Flash Flooding in Alabama, April 14, 2007$3.0 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Georgia, April 14 to 15, 2007$556,000 · EF1 · 9 events
- Flash Flooding and Flooding in Kentucky, April 14 to 16, 2007$550,000 · 24 events
- Tornado and Damaging Winds in Alabama, April 14, 2007$276,000 · EF1 · 5 events
- Damaging Winds in Mississippi, April 14, 2007$237,000 · 55 kt wind · 3 events
- Tornado and Hail in Alabama, April 14, 2007$19,000 · EF1 · 6 events
- Heavy Rain in West Virginia, April 14, 20073 injured · $10,000 · 1 event
- Frost and Freeze in Colorado, April 14, 20076 events
- Hail and Damaging Winds in Georgia, April 14 to 15, 2007$3,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64789, 64790, 64788, 64787.